Drug side-effects:Don’t give me any more prostate cancer drugs

In 1980, I had a prostectomy to improve the flow of urine and, as I also had an undescended testicle, it was agreed that it should be removed as a precaution against possible cancer.


After a blood test in 1999, my PSA [prostate-specific antigen] was found to be 11.0, and I was advised to have a check up every six months. When the level eventually rose to 40, I underwent a biopsy to check for cancer cells. The result was not positive on the first examination but, after the pathologist did a further investigation, it was thought that cancer cells were present.


I was given a seven-day treatment with Casodex [bicalutamide, a non-steroidal antiandrogen] tablets, prior to an injection of Zoladex [goserelin, a luteinising hormone-releasing hormone analogue that stops the production of sex hormones]. My PSA levels quickly dropped to 0.5, but this detail was not noticed, and I was given another Zoladex injection.


By now, the side-effects (such as hot flushes, weight gain, complete loss of libido, lethargy and digestive problems) were noticeable and reported, but I was given a third injection. I finally refused the fourth injection and any more Zoladex.


My GP fails to convince me that I have prostate cancer from the evidence so far. What do you suggest I do? – Iain Tait, Isle of Arran


WDDTY replies: Most of the side-effects you are experiencing are typical of both Casodex and Zoladex, particularly the hot flushes. If you decide not to continue with drug treatment, one option is to follow a metabolically tailored diet (WDDTY vol 15 no 10), or consult our Cancer Handbook for alternative ideas.

What Doctors Don't Tell You Written by What Doctors Don't Tell You

Get the Healthiest Newsletter!

Get a dose of Healthy delivered straight to your inbox. Each FREE issue features amazing content that will elevate your Body, Mind, and Spirit.

Your data is never shared with 3rd parties

Body+Mind+Spirit

TRANSFORM YOUR LIFE?

Try the Internet's Longest-Running Wellness Program.